On higher syzygies of ruled surfaces III

Youngook Choi, Euisung Park

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


In this paper, we study the minimal free resolution of homogeneous coordinate rings of a ruled surface S over a curve of genus g with the numerical invariant e<0 and a minimal section C0. Let L∈PicX be a line bundle in the numerical class of aC0+bf such that a≥1 and 2b-ae=4g-1+k for some k≥max(2, -e). We prove that the Green-Lazarsfeld index index(S, L) of (S, L), i.e. the maximum p such that L satisfies condition N2,p, satisfies the inequalitiesk2-g≤index(S,L)≤k2-ae+32+max(0,⌈2g-3+ae-k4⌉). Also if S has an effective divisor D≡2C0+ef, then we obtain another upper bound of index(S, L), i.e., index(S,L)≤k+max(0,⌈2g-4-k2⌉). This gives a better bound in case b is small compared to a. Finally, for each e∈{-g, . ., -1} we construct a ruled surface S with the numerical invariant e and a minimal section C0 which has an effective divisor D≡2C0+ef.

Original languageEnglish
Pages (from-to)4653-4666
Number of pages14
JournalJournal of Pure and Applied Algebra
Issue number10
Publication statusPublished - 2015 Oct 1

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'On higher syzygies of ruled surfaces III'. Together they form a unique fingerprint.

Cite this